App Center Festival in Japan #JXUG #VSAppCenter @VSAppCenter


JXUG, Japan Xamarin User Group, and I had Visual Studio App Center Festival at Microsoft Japan office and more than 100 people attended the event.
As the keynote speaker, we invited Luke Kim, Principal Software Engineering Manager from Microsoft Korea, who is the lead for Build/CI work at App Center. After the keynote, he did “Ask the Speaker” for hours and got many questions/requests from VSAppCenter users directly.

many people attended

The important point of this event is that it had not only break out sessions but also App Center Hands-on Labs Workshop so that all the attendees could try App Center. (It was not ‘the other sub track’ but the main track so all the attendees, 106 people, participated in the workshop.)


↑ The speakers walked around the room and helped the attendees coding

. .
Event title Visual Studio App Center Festival
Date Sunday, January 20, 2018
Location Microsoft Japan Shinagawa Head Office, Tokyo, Japan
Attendees 106
Contents 7 sessions + 1 Hands-on Labs Workshop
Owner Japan Xamarin User Group + me (Madoka Chiyoda (Microsoft))
Event website jxug.connpass.com/event/72491


↑ Luke’s keynote session


↑ Luke’s “Ask the Speaker” corner. He answered many questions from attendees. I had been with him as a translator (English ↔ Japanese).


↑ I also had a session.

Actually, I had a technical session at Microsoft Tech Summit 2017 with Kazuki last year. Its session title was “DevOps with Visual Studio Mobile Center”. I love Visual Studio (App|Mobile) Center.

Impact on SNS

All the attendees were so excited that many of them tweeted during the event: how they like the sessions, the knowlege that they got from the sessions, and so on.
The hashtag #JXUG standing for Japan Xamarin User Group, the owner of this VSAppCenter event, got Twitter trend during the event in Japan.

Timetable

Slot Presentater Title Content
12:30 – 1pm Registration Doors open at 12:30.
1:00 – 1:05
(5 min)
Yoshito Tabuchi
(@ytabuchi)
XLsoftKK
Microsoft MVP && Xamarin MVP
Introduction Welcome speech (greeting)
1:05 – 1:25
(20 min)
Luke Kim
(@0xLukeKim)
Microsoft
the lead for all Build/CI work at App Center
“Make app development 10x easier.” Opening session by Luke, the lead for all Build/CI work at App Center. He speaks about his (their) own product, App Center, from the point of view of the product team.
He uses Microsoft Translator Add-in to his pptx for us Japanese. (Thanks for your kindness!)
1:30 – 3:00
(at theatre 2)
Luke Kim
(@0xLukeKim)
Microsoft
the lead for all Build/CI work at App Center
Ask the Speaker Luke will be in the session room for a while after his opening session. You can ask him questions about App Center. Don’t miss this extremely precious opportunity!
1:30 – 2:10
(40 min)
Kazuki Ota
(@okazuki)
Microsoft
Premiere Field Engineer
“Overview of App Center” He speaks about the overview of Visual Studio App Center for beginners. This session covers all the features of App Center.
Slide is here: slideshare.net/ okazuki0130/ visual-studio-app-center
2:10 – 2:20
(10 min)
Madoka Chiyoda
(@chomado)
Microsoft
Technical Evangelist
Give us your feedbacks for App Center! She speakes about how important your feedbacks are and how to send your feedback to the product team. App Center product team reads & understands users’ feedback and they consider of it.
(10 min) (break)
2:30 – 3:00
(30 min)
Nakasho
(@nakasho_dev)
“Learn from official sample open-source applications – How to use App Center with native (Java/Swift) apps -“ Slide is here:
slideshare.net/ shinyanakajima37/ visual-studio-app-centeriosswiftandroidjava
3:00 – 3:30
(30 min)
Tomochiro
(@hiro128_777)
Microsoft MVP
“Testing your app automatically with real devices from your Mac” Slide is here:
slideshare.net/ TomohiroSuzuki4/ macios
(10 min) (break)
3:40 – 4:10
(30 min)
Kazuyuki Miyake
(@kazuyukimiyake)
ZEN ARCHITECTS
Microsoft MVP
“Talking about App Center & VSTS, how can we decide which to use ?” Slide is here:
slideship.com/ users/ @miyake/ presentations/ 2018/01/ MddN6aHyDHTsGHjbV1pX8j
4:10 – 4:40
(30 min)
Atsushi Nakamura
(@nuits_jp)
Microsoft MVP
Let’s make full use of App Center Analytics! Slide is here:
slideshare.net/ AtsushiNakamura4/ app-center-analytics]
(10 min) (break)
4:50 – 5:50
(60 min)
Yoshito Tabuchi
(@ytabuchi)
XLsoftKK
Microsoft MVP && Xamarin MVP
App Center Hands-on Labs Workshop Manual:
github.com/ ytabuchi/ AppCenterSample
6:00 Closing Doors close

Luke’s keynote session

We asked him to talk about App Center from the view of the development team so he took us through a journey of how they the development team think about App Center.

He showed us about why they created App Center and how they can help app developers be more productive. We understood how passionate they are about developer productivity.

Luke Kim

↓ One of the audience said, “Applications will improve the world. From Luke’s speech, I feel their strong passion that Microsoft will support us so that developers can more accurately shape ideas. It’s awesome; I’ve long-waited this kind of passionate session.
To be honest I got so much impressed. I understood the world gets better and better.”

During his talking, all the audience agreed with his “Engineers’ typical day” story:

Luke Kim
Luke Kim
Luke Kim

Luke “But wait… I think I’ve seen this somewhere before right?”

Luke Kim

↑ “Like the fragmentation of the disk, the developer’s time is shredded. I agree with it.”

It’s like a fragmentation and we want to defragment it. So that developers should spend more time to develop/code new features.

Luke Kim

Luke “Developers can focus on delivering value.”

Plus, he was so kind that he used Microsoft Translator Add-in to his pptx for us Japanese. It helped Japanese audience a lot.

Luke Kim
↑ slide with the auto-generated tranlator Japanese script

Luke’s “Ask the speaker” corner

After the Keynote, Luke had the “Ask the Speaker” time and answered many questions from App Center users. (I translated their conversation.)

The questions were like:

  • “I love App Center so much that I want my customers use it. However, the enterprise customers anxious about security-ish thing, like ‘Does App Center have IP limiting system?’. How about that? Do you have it on your roadmap?”
  • “Will you have yaml support for Build feature? VSTS has already started to support it. (beta).”
  • “Does App Center have the same Build engine as VSTS’s one?”

and so on.

Sessions delivered by Microsoft MVPs etc.

The details of sessions are written above (in the timetable).

Overview session by Kazuki (@okazuki)

Feedback session by me (@chomado)

Native (Java/Swift) app with VSAppCenter session by Nakasho (@nakasho_dev)

Test on VSAppCenter session by Tomohiro (@hiro128_777)

Session about comparing with VSTS by Kazuyuki Miyake (@kazuyukimiyake)

Analytics on VSAppCenter session by Atsushi Nakamura (@nuits_jp)

App Center Hands-on Labs Workshop delivered by Yoshito Tabuchi (@ytabuchi)

We all enjoyed App Center Festival. Thank you!


投稿者:

ちょまど

千代田まどかです。文系出身プログラマ兼マンガ家です!腐女子です。2016年春、テクニカルエバンジェリストとして Microsoft に入社しました。 MSお仕事ブログはこちら

「App Center Festival in Japan #JXUG #VSAppCenter @VSAppCenter」への2件のフィードバック

  1. こんにちは!
    AppCenter に興味があり読ませていただきました。当日は用事がありキャンセルしたのですが、また機会があれば勉強会に参加したいです。
    細かい所で気づいた点があり、メモさせて頂きます。
    freatures → features?
    Build engin → engine?
    deliverd → delivered?

    1. おお!!神!ありがとうございます、スペルミスしまくっていますね、恥ずかしい、、、修正します!ありがとうございます

コメントを残す

メールアドレスが公開されることはありません。